Table of Contents Author Guidelines Submit a Manuscript
Journal of Mathematics
Volume 2013, Article ID 540471, 15 pages
http://dx.doi.org/10.1155/2013/540471
Research Article

The Concentration Function Problem for Locally Compact Groups Revisited: Nondissipating Space-Time Random Walks, -Decomposable Laws, and Their Continuous Time Analogues

Faculty of Mathematics, TU Dortmund University, D-44221 Dortmund, Germany

Received 28 November 2012; Accepted 15 July 2013

Academic Editor: Ralf Meyer

Copyright © 2013 Wilfried Hazod. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. Jaworski, “On shifted convolution powers and concentration functions in locally compact groups,” in Probability on Algebraic Structures: AMS Special Session on Probability on Algebraic Structures, March 12-13, 1999, Gainesville, Florida, USA, vol. 261 of Contemporary Mathematics, pp. 23–41, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. E. Siebert, “Contractive automorphisms on locally compact groups,” Mathematische Zeitschrift, vol. 191, no. 1, pp. 73–90, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. E. Siebert, “Semistable convolution semigroups and the topology of contraction groups,” in Probability Measures on Groups IX: Proceedings of a Conference held in Oberwolfach, FRG, January 17–23, 1988, H. Heyer, Ed., vol. 1379 of Lecture Notes in Mathematics, pp. 325–343, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. W. Hazod and E. Siebert, “Automorphisms on a Lie group contracting modulo a compact subgroup and applications to semistable convolution semigroups,” Journal of Theoretical Probability, vol. 1, no. 2, pp. 211–225, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. W. Hazod and E. Siebert, “Continuous automorphism groups on a locally compact group contracting modulo a compact subgroup and applications to stable convolution semigroups,” Semigroup Forum, vol. 33, no. 1, pp. 111–143, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. W. Hazod and E. Siebert, Stable Probability Measures on Euclidean Spaces and on Locally Compact Groups. Structural Properties and Limit Theorems, vol. 531 of Mathematics and its Applications, Kluwer Academic, New York, NY, USA, 2001. View at MathSciNet
  7. R. Shah, “Semistable measures and limit theorems on real and p-adic groups,” Monatshefte für Mathematik, vol. 115, no. 3, pp. 191–213, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  8. R. Shah, “Selfdecomposable measures on simply connected nilpotent groups,” Journal of Theoretical Probability, vol. 13, no. 1, pp. 65–83, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. S. G. Dani and R. Shah, “Collapsible probability measures and concentration functions on Lie groups,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 122, no. 1, pp. 105–113, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. S. G. Dani and R. Shah, “Contraction subgroups and semistable measures on p-adic Lie groups,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 110, no. 2, pp. 299–306, 1991. View at Publisher · View at Google Scholar · View at MathSciNet
  11. W. Jaworski, “On contraction groups of automorphisms of totally disconnected locally compact groups,” Israel Journal of Mathematics, vol. 172, pp. 1–8, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. W. Jaworski, “Contractive automorphisms of locally compact groups and the concentration function problem,” Journal of Theoretical Probability, vol. 10, no. 4, pp. 967–989, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. W. Jaworski, J. Rosenblatt, and G. Willis, “Concentration functions in locally compact groups,” Mathematische Annalen, vol. 305, no. 4, pp. 673–691, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. H. Glöckner, “Contraction groups for tidy automorphisms of totally disconnected groups,” Glasgow Mathematical Journal, vol. 47, no. 2, pp. 329–333, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. U. Baumgartner and G. A. Willis, “Contraction groups and scales of automorphisms of totally disconnected locally compact groups,” Israel Journal of Mathematics, vol. 142, pp. 221–248, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. I. Csiszár, “On infinite products of random elements and infinite convolutions of probability distributions on locally compact groups,” Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete, vol. 5, pp. 279–295, 1966. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. P. Bougerol, “Fonctions de concentration sur certains groupes localement compacts,” Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete, vol. 45, no. 2, pp. 135–157, 1978. View at Publisher · View at Google Scholar · View at MathSciNet
  18. K. H. Hofmann and A. Mukherjea, “Concentration functions and a class of noncompact groups,” Mathematische Annalen, vol. 256, no. 4, pp. 535–548, 1981. View at Publisher · View at Google Scholar · View at MathSciNet
  19. A. Tortrat, “Convolutions dénombrables équitendues dans un groupe topologique X,” in Les Probabilités sur les Structures Algébriques, Editions du CNRSaris, Paris, France, 1970. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. A. Tortrat, “Lois tendues et convolutions dénombrables dans un groupe topologique X,” Annales de l'Institut Henri Poincaré B, vol. 2, pp. 279–298, 1966. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. K. H. Hofmann and Z. J. Jurek, “Some analytical semigroups occurring in probability theory,” Journal of Theoretical Probability, vol. 9, no. 3, pp. 745–763, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. W. Hazod, “On Mehler semigroups, stable hemigroups and selfdecomposability,” in Infinite Dimensional Harmonic Analysis III. Proceedings Tübingen, H. Heyer, T. Hirai, T. Kawazoe, and K. Saito, Eds., pp. 83–98, World Scientific, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. W. Hazod, “On some convolution semi- and hemigroups appearing as limit distributions of normalized products of group-valued random variables,” in Analysis on Infinite Dimensional Lie groups and Algebras: Proceedings of the International Colloquium Cirm, Marseille, France 15–19 September, 1997, H. Heyer and J. Marion, Eds., pp. 104–121, 1998. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. P. Becker-Kern and W. Hazod, “Mehler hemigroups and embedding of discrete skew convolution semigroups on simply connected nilpotent Lie groups,” in Infinite Dimensional Harmonic Analysis IV, Proccedings Tokyo, J. Hilgert, A. Hora, T. Kawazoe, N. Nishiyama, and M. Voit, Eds., pp. 32–46, World Scientific, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. Y. Derriennic and M. Lin, “Convergence of iterates of averages of certain operator representations and of convolution powers,” Journal of Functional Analysis, vol. 85, no. 1, pp. 86–102, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. P. Eisele, Zur Konvergenz transformierter Folgen von Faltungspotenzen eines Wahrscheinlichkeitsmaßes auf einer topologischen Gruppe [Dissertation], Universität Tübingen, 1991.
  27. P. Eisele, “On shifted convolution powers of a probability measure,” Mathematische Zeitschrift, vol. 211, no. 4, pp. 557–574, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. Y. Guivarc'h, “Sur la loi des grands nombres et le rayon spectral d'une marche aléatoire,” Asterisque, vol. 74, pp. 47–98, 1980. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. W. Hazod and H.-P. Scheffler, “Strongly τ-decomposable and selfdecomposable laws on simply connected nilpotent Lie groups,” Monatshefte für Mathematik, vol. 128, no. 4, pp. 269–282, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  30. W. Hazod and K. Kosfeld, “Multiple decomposability of probabilities on contractible locally compact groups,” Proceedings of the Indian Academy of Sciences—Mathematical Science, vol. 123, pp. 257–281, 2013. View at Google Scholar
  31. O. K. Zakusilo, “Some properties of random vectors of the form i=0Aiξi,” Teorija Verojatnosteĭ i Matematičeskaja Statistika, vol. 13, pp. 59–52, 1975 (Russian), English tranlation Theory of Probability and Mathematical Statistics, vol. 13, pp. 62–64, 1977. View at Google Scholar · View at MathSciNet
  32. Z. J. Jurek and J. D. Mason, Operator Limit Distributions in Probability Theory, John Wiley & Sons, New York, NY, USA, 1993. View at MathSciNet
  33. N. Bourbaki, Eléments de Mathématique. Livre VI: Integration, chapter 7, Hermann, Paris, France, 1963. View at MathSciNet
  34. M. Tkačenko, “Introduction to topological groups,” Topology and its Applications, vol. 86, no. 3, pp. 179–231, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. K. R. Parthasarathy, Probability Measures on Metric Spaces, Academic Press, New York, NY, USA, 1967. View at MathSciNet
  36. H. Heyer, Probability Measures on Locally Compact Groups, Springer, Berlin, Germany, 1977. View at MathSciNet
  37. W. Hazod and Y. Khohlov, “On Szasz’s compactness theorem and applications to geometric stability,” Probability and Mathematical Statistics, vol. 16, pp. 143–146, 1996. View at Google Scholar · View at Zentralblatt MATH
  38. J. S. P. Wang, “The Mautner phenomenon for p-adic Lie groups,” Mathematische Zeitschrift, vol. 185, no. 3, pp. 403–412, 1984. View at Publisher · View at Google Scholar · View at MathSciNet
  39. W. Jaworski, “Contraction groups, ergodicity, and distal properties of automorphisms of compact groups,” Illinois Journal of Mathematics. In press.
  40. C. R. E. Raja and R. Shah, “Some properties of distal actions on locally compact groups,” To be published.
  41. R. K. Lashof, “Lie algebras of locally compact groups,” Pacific Journal of Mathematics, vol. 7, pp. 1145–1162, 1957. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. K. H. Hofmann and P. Mostert, “Splitting in topological groups,” Memoirs of the American Mathematical Society, vol. 43, pp. 1–75, 1963. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. K. H. Hofmann, “Locally compact semigroups in which a subgroup with compact complement is dense,” Transactions of the American Mathematical Society, vol. 106, pp. 19–51, 1963. View at Publisher · View at Google Scholar · View at MathSciNet
  44. E. Siebert, “Einbettung unendlich teilbarer Wahrscheinlichkeitsmaße auf topologischen Gruppen,” Zeitschrift für Wahrscheinlichkeitstheorie und verwandte Gebiete, vol. 28, pp. 227–247, 1974. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  45. E. Siebert, “Continuous convolution semigroups integrating a submultiplicative function,” Manuscripta Mathematica, vol. 37, no. 3, pp. 383–391, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  46. E. Siebert, “Jumps of stochastic processes with values in a topological group,” Probability and Mathematical Statistics, vol. 5, no. 2, pp. 197–209, 1985. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet